MAUDE Adverse Event Report: STRYKER GMBH VOLAR DR PLATE INTERM. RIGHT LONG; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR DR PLATE INTERM. RIGHT LONG; PLATE, FIXATION, BONE
Model Number 54-25687
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition unknown.
 
Event or Problem Description
It was reported that the variax plate broke and the patient reported pain.
 
Additional Manufacturer Narrative
Please note the corrections to d1, d3, d4 lot #, gtin, d9/h3, h6 method and h6 results codes.The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received plate was found to be broken from one of the holes along the axis of the plate.All the four breakage surface showed similar characteristic which is appearance of shiny surface.Presence of shiny surface is indicative of the fact that the plate broke in a fatigue manner due to loading.Shiny surface appears when the plate breaks slowly in a fatigue manner, layer by layer, rubbing one surface over the other.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation it was determined that the plate broke in a fatigue manner possibly due to overloading.Since no patient medical records and other relevant information are unavailable, an exact root cause could not be determined.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that the variax plate broke and the patient reported pain.

Brand Name
VOLAR DR PLATE INTERM. RIGHT LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16945486
Report Number0008031020-2023-00201
Device Sequence Number6376157
Product Code HRS
UDI-Device Identifier07613327005509
UDI-Public07613327005509
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K133974
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number54-25687
Device Catalogue Number54-25687S
Device Lot Number1000507576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown